Drought, Sutton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
S. Drought Monitor, Sutton, Kimble, and Mason counties continued in a severe drought for the month of December.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
According to the U.S. Drought Monitor, Sutton, Kimble, and Mason counties continued in a severe drought for the month of December. Severe Drought conditions (D2) which began in September continued into December. Range and pasture conditions were extremely poor. Supplemental feeding of livestock has increased and the wildfire danger continues to worsen.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 PM CST SUN NOV 30 2008 .DISCUSSION... 06Z AVIATION DISCUSSION TO FOLLOW. && .AVIATION... LOW LEVEL JET HAS SET UP FOR SOME OVERNIGHT WINDS ACROSS WC TX. HAVE ADJUSTED TAFS ACCORDINGLY. MID LEVEL CLOUDS SHOULD STICK AROUND INTO THE AFTERNOON MON...CLEARING OUT LATE. 11 && .PREV DISCUSSION... /ISSUED 828 PM CST SUN NOV 30 2008/ UPDATE... INCREASED OVERNIGHT LOWS INTO THE MID TO UPPER 30S...WITH MID LEVEL CLOUD COVERAGE EXPECTED TO REMAIN AROUND FOR MOST OF THE NIGHT THINK IT WILL BE DIFFICULT FOR TEMPERATURES TO FALL BELOW TH E FREEZING MARK EVEN WITH CAA. STILL MAY BE TOO COLD. REST OF THE FORECAST IS ON TRACK...SO EXPECT TO MAKE NO OTHER CHANGES. DISCUSSION... PREV DISCUSSION... /ISSUED 545 PM CST SUN NOV 30 2008/ DISCUSSION... 00Z AVIATION DISCUSSION TO FOLLOW. AVIATION... MID LEVEL CLOUDINESS HANGING TOUGH. SHOULD PERSIST ACROSS MOST OF WC TX THROUGH THE NIGHT...SCATTERING OUT DURING MON. AGAIN EXPECTING SOME POSSIBLE GUSTY WINDS DURING THE DAY FOR MON. 11 PREV DISCUSSION... /ISSUED 308 PM CST SUN NOV 30 2008/ DISCUSSION... THE WIND AND LAKE WIND ADVISORIES THAT WERE IN EFFECT WILL BE CANCELED WITH THE AFTERNOON PACKAGE AS WIND SPEEDS ARE BELOW CRITERIA FOR THESE PRODUCTS...AND EXPECTED TO SLOWLY DIMINISH THROUGH THE EVENING HOURS ASIDE FROM SOME ISOLATED GUSTS. FAST NORTHWEST FLOW ALOFT HAS RESULTED IN A FEW LIGHT SHOWERS TODAY MOVING SOUTHEAST ACROSS THE CWA. WILL RETAIN ISOLATED LIGHT SHOWERS IN THE FORECAST THROUGH THE EARLY EVENING FOR THIS ACTIVITY ACROSS THE CONCHO VALLEY...NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY. OTHERWISE...WE WILL SEE A COOLER NIGHT TONIGHT COMPARED TO LAST NIGHT AS COLD AIR CONTINUES TO MOVE INTO THE AREA UNDER NORTH/NORTHWEST FLOW. DO EXPECT TO SEE MID/UPPER LEVEL CLOUD THROUGHOUT THE OVERNIGHT HOURS...AND THIS MAY SLOW TEMPERATURES FROM DROPPING TOO MUCH OVERNIGHT. ON MONDAY...EXPECT FEWER CLOUDS TO BE AROUND THE AREA...AND GENERALLY WARMER TEMPERATURES. HOWEVER...850MB TEMPERATURES DO NOT WARM THAT MUCH TOMORROW AS WE WILL STILL HAVE NORTHERLY FLOW ABOVE THE SURFACE...SO HAVE COOLED TEMPERATURES A FEW DEGREES FROM THE PREVIOUS FORECAST. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA OVERNIGHT AND INTO THE AFTERNOON TOMORROW...SO NORTH/NORTHWEST WINDS AT THE SURFACE WILL ALSO CONTINUE. WE ARE EXPECTING A WARM UP ON TUESDAY AS 850MB TEMPERATURES WARM INTO THE 15C TO 20C DEGREE RANGE ACROSS THE WESTERN 1/3 OF THE CWA. WINDS WILL PICK UP SIGNIFICANTLY OUT OF THE SOUTHWEST AS A SFC LOW DEEPENS TO OUR NORTH. 850MB WINDS WILL BE MORE WEST/SOUTHWEST BUT INCREASE TO 30 TO 40 KNOTS...SO THERE MAY BE SOME SIGNIFICANT GUSTS ON TUESDAY AS WELL. ALL THIS WILL TAKE PLACE AS A FAST MOVING SHORTWAVE TROUGH DIVES SOUTHEAST ACROSS THE ROCKY MTNS. THIS TROUGH WILL CUT ACROSS THE WEST CENTRAL TEXAS AREA ON WEDNESDAY AS A COLD FRONT ALSO MOVES SOUTH ACROSS THE TX REGION. HAVE KEPT RATHER WARM TEMPERATURES IN PLACE OUT AHEAD OF THE COLD FRONT FROM THE CONCHO VALLEY SOUTHWARD AS 850MB TEMPS REMAIN 10C OR WARMER. ALTHOUGH THE GFS IS TRYING TO PRODUCE SOME QPF NEAR THE CWA...WILL KEEP THE FORECAST DRY AS WE WILL HAVE FAIRLY DRY AIR IN PLACE AT THE LOWER LEVELS...AND NOT MUCH MOISTURE ALOFT. WE WILL BE COOL AGAIN ON THURSDAY FOLLOWING THE COLD FRONT WITH FAIRLY QUIET WEATHER EXPECTED INTO THE WEEKEND UNDER DRY NORTHWEST FLOW ALOFT. FIRE WEATHER... WE WILL GO AHEAD WITH A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON. WE ARE EXPECTED TO WARM SIGNIFICANTLY INTO THE LOWER TO MIDDLE 70S ON TUESDAY. THESE WARM TEMPERATURES WILL COMBINE WITH DEW POINT VALUES IN THE 20 TO 35 DEGREE FAHRENHEIT RANGE TO DROP RELATIVE HUMIDITY VALUES TO LESS THAN 20 PERCENT FOR MUCH OF THE WESTERN HALF OF THE CWA. IN ADDITION...A SURFACE LOW PRESSURE AREA CENTERED NEAR EASTERN COLORADO/WESTERN KANSAS WILL INCREASE SOUTHWEST SURFACE WINDS TO THE 20 TO 30 MPH RANGE. WEST TO SOUTHWEST WINDS JUST OFF THE SURFACE AT 850MB MAY BE EVEN STRONGER IN THE 30 TO 40 MPH RANGE...SO THERE IS POTENTIAL FOR EVEN HIGHER GUSTS. ONE LIMITING FACTOR FOR THE HIGHER GUSTS MAY BE THAT THESE WINDS WILL NOT LINE UP PERFECTLY WITH THE SURFACE WIND COMPONENT. THESE CONDITIONS WILL COMBINE WITH VERY DRY AND CURED FUEL CONDITIONS TO RESULT IN DANGEROUS FIRE WEATHER CONDITIONS FOR THE WESTERN HALF OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 37 59 40 73 45 / 10 0 0 0 0 SAN ANGELO 36 59 38 73 48 / 10 0 0 0 0 JUNCTION 35 64 32 74 44 / 10 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...IRION...NOLAN...STERLING...TOM GREEN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 219 PM CST SUN NOV 30 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 219 PM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WILL CONTINUE THORUGH THE AFTERNOON ACROSS WEST CENTRAL TEXAS WITH NORTHWEST WINDS GUSTING TO 20 TO 30 MPH AT TIMES. AREA LAKES WILL BE CHOPPY AND THE FIRE DANGER WILL BE ELEVATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR WESTERN PORTIONS OF WEST CENTRAL TEXAS FOR TUESDAY AFTERNOON...MAINLY WEST OF A SWEETWATER TO OZONA LINE. LOW RELATIVE HUMIDITY LEVELS OF LESS THAN 20 PERCENT...WARM TEMPERATURES...AND SOUTHWEST WINDS OF 20 TO 30 MPH WILL LEAD TO A HIGHER RISK OF WILDFIRES TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147988, 147992, 147994.